ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Ritalin
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Ritalin (methylphenidate)

Reply
 
Thread Tools Display Modes
  #1  
Old 10-26-04, 05:07 PM
StreetBlues StreetBlues is offline
Newbie
 

Join Date: Oct 2004
Posts: 9
Thanks: 0
Thanked 0 Times in 0 Posts
StreetBlues is on a distinguished road
Been on Ritalin for a week

Hi everyone,

I finally went to get help for what ive had all my life, ADD or ADHD. Basically I have all the symptons and my worst symptons are not being able to focus on my priorities at work, and I get easily stressed, mood swings, and I constantly change my mind etc.

I take 3 10mg pills each day and I don't notice much except it calms me down and I don't feel too upset on it, but the reason I went to get help for ADHD in the first place was to be able to concentrate and focus better which it has only slightly done. It has also started causing me to be depressed in the late evenings and I have sleep problems so I'm up the whole night now feeling very upset.

I go to the Doc tonight to tell him if it worked or not and I don't know what to tell him, I am wondering if I need to ask him to try me on Concerta or Adderal or sleeping pills/anti depressants (non suicidal, never think of that).

Any help would be great so I can go to him prepared tonight. It is a physician and not a pyschiatrist, I personally can't wait months to get in with a pyhsciatrist.

thanks,
Brent
Reply With Quote
  #2  
Old 10-26-04, 07:16 PM
Trooper Keith's Avatar
Trooper Keith Trooper Keith is offline
ADDvanced Forum ADDvocate
 

Join Date: Aug 2004
Location: Maryland
Posts: 3,841
Blog Entries: 16
Thanks: 226
Thanked 3,330 Times in 1,335 Posts
Trooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond repute
Just tell him exactly what you just told us, and ask him if he has any ideas. It sounds like that dosage could be either too high or too low, depending. Causing depression after it drops off is pretty common, especially with Ritalin. Sleep problems are also common with Ritalin because it is a stimulant. Just let the Doctor know what's going on, and ask him his opinion. Maybe try Concerta or Adderall or Strattera. Sleeping pills and antidepressants shouldn't be used if the medication is the only thing causing those problems.
__________________
I wish I was a headlight on northbound train; I'd shine my light through the cool Colorado rain.
Reply With Quote
  #3  
Old 10-27-04, 12:42 AM
StreetBlues StreetBlues is offline
Newbie
 

Join Date: Oct 2004
Posts: 9
Thanks: 0
Thanked 0 Times in 0 Posts
StreetBlues is on a distinguished road
Quote:
Originally Posted by KMiller
Just tell him exactly what you just told us, and ask him if he has any ideas. It sounds like that dosage could be either too high or too low, depending. Causing depression after it drops off is pretty common, especially with Ritalin. Sleep problems are also common with Ritalin because it is a stimulant. Just let the Doctor know what's going on, and ask him his opinion. Maybe try Concerta or Adderall or Strattera. Sleeping pills and antidepressants shouldn't be used if the medication is the only thing causing those problems.
Thanks Kendra

I basically went and told him today and he says that Ritalin is addictive and thats why I am getting depressed after it wears off, he thinks anti depressants might be better and I think he might up the dosage of ritalin a bit. I go back on Thursday with the depression questionarre he gave, which I think is for more severe depression cases.(keep in mind I am negative and dwell on things lots, but I never really feel sorry for myself or hopeless I am always thinking of excelling).
Reply With Quote
Sponsored Links
  #4  
Old 10-27-04, 04:26 AM
StreetBlues StreetBlues is offline
Newbie
 

Join Date: Oct 2004
Posts: 9
Thanks: 0
Thanked 0 Times in 0 Posts
StreetBlues is on a distinguished road
Holy smokes ! I didnt get depressed today ! I really hope it was just a side effect for the first few days on it. I feel so good now at 1am and I usually would feel really down. (ive only been on Ritalin for 6days) I am glad he didn't give me the anti depressants today or else I would of thought it was them !
Reply With Quote
  #5  
Old 10-27-04, 09:54 AM
Gregster's Avatar
Gregster Gregster is offline
Forum ADDvocate
 

Join Date: Dec 2003
Location: The Great White North
Posts: 1,382
Thanks: 0
Thanked 62 Times in 40 Posts
Gregster has a spectacular aura aboutGregster has a spectacular aura about
A lot of people take ritalin and anti-depressants. ADDers often have issues with anxiety and minor depression, etc, and find anti-depressants helpful.
__________________
Time is the school in which we learn, time is the fire in which we burn.
~ Delmore Schwartz
Reply With Quote
  #6  
Old 10-27-04, 09:55 AM
Trooper Keith's Avatar
Trooper Keith Trooper Keith is offline
ADDvanced Forum ADDvocate
 

Join Date: Aug 2004
Location: Maryland
Posts: 3,841
Blog Entries: 16
Thanks: 226
Thanked 3,330 Times in 1,335 Posts
Trooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond repute
Yeah, Gregster is right on that count, I take Zoloft and Ritalin, for instance. Zoloft is for "all the anxiety disorders" heh. BUT if the ADD medication is the thing causing the anxiety problems, it is better to change ADD medications than start another medication. It's never a good thing to counter side effects with more medicines.

PS: My name is Keith
__________________
I wish I was a headlight on northbound train; I'd shine my light through the cool Colorado rain.
Reply With Quote
  #7  
Old 10-30-04, 07:36 PM
andocrates andocrates is offline
Member
 

Join Date: Oct 2004
Posts: 94
Thanks: 0
Thanked 8 Times in 4 Posts
andocrates is on a distinguished road
If your doctor told you Ritalin was addictive, and he thinks he can treat ADD with anti-depressants, you need a better doctor. Ritalin is not addictive and Anti depressants are like the worse thing you could do an ADD patient. Seriously this guy is clueless, you need to do to a Psychiatrist. I know they are expensive but at least the understand the issues.
Reply With Quote
  #8  
Old 10-30-04, 10:51 PM
exeter's Avatar
exeter exeter is offline
ADDvanced Forum Guru
 

Join Date: Sep 2004
Posts: 1,100
Thanks: 0
Thanked 18 Times in 7 Posts
exeter is on a distinguished road
Err, Ritalin is addictive, but only in much much higher doses than are used to treat ADD. You're not gonna get "hooked" on 30 mg/day.
Reply With Quote
  #9  
Old 11-18-04, 06:21 AM
QUICKzAND's Avatar
QUICKzAND QUICKzAND is offline
Jr Member
 

Join Date: Nov 2004
Location: The Netherlands
Posts: 21
Thanks: 0
Thanked 1 Time in 1 Post
QUICKzAND is on a distinguished road
I guess Ritalin just needs a bit getting used to...

When I started ritalin, I took 5mg 3 times a day, I still remember the first pill I took, damn that thing had impact! but the second that day didn't hit that hard. I took this dose for about 2 weeks, then it got upped to 10 mg 3 times a day. when I got used to that it seemed the meds wore off a bit faster than hoped for, so I'm on 10 mg 4 times a day now, but my dr allows me to take an extra 10 mg when I feel like I "need" it, like when I'm going to a job interview...

I think this gradual build up of the dose can really help in keeping the side effects to a minimum.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
How to curb this side-effect while on Ritalin... youngChelovek Ritalin 13 02-05-10 01:55 PM
Ritalin LA for the last week - what do you think? Melody80 Ritalin 1 04-01-06 12:58 AM
The devastating effects of the drug Ritalin-A Huge Article! MillenniumMan Ritalin 24 06-20-05 06:42 PM
Daughter has been on 10mg of Ritalin LA for a week now and I have seen little change Rockin Robin Children's Diagnosis & Treatment 5 04-05-04 11:01 AM


All times are GMT -4. The time now is 11:28 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums